Economics at your fingertips  

A note on the accuracy of Markov-chain approximations to highly persistent AR(1) processes

Martin Flodén ()

Economics Letters, 2008, vol. 99, issue 3, 516-520

Abstract: This note examines the accuracy of methods that approximate AR(1) processes with discrete Markov chains. Tauchen and Hussey's [Tauchen, G., Hussey, R., 1991. Quadrature-based methods for obtaining approximate solutions to nonlinear asset pricing models. Econometrica 59, 371-396] method has problems under high autocorrelation. I suggest an alternative weighting function, and note that Tauchen's [Tauchen, G., 1986. Finite state Markov-chain approximations to univariate and vector autoregressions. Economics Letters 20, 177-181] method is relatively robust.

Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (27) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: A Note on the Accuracy of Markov-Chain Approximations to Highly Persistent AR(1)-Processes (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2019-10-03
Handle: RePEc:eee:ecolet:v:99:y:2008:i:3:p:516-520